Texas, 2007Flash Flooding and Flood in Texas, July 23 to 29, 2007
July 23 to 29, 2007 · NWS EWX · 8 events in 7 counties and zones
Thunderstorms associated with a persistent upper level low produced heavy rain and flash flooding in the afternoon and evening of July 23.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms associated with a persistent upper level low produced heavy rain and flash flooding in the afternoon and evening of July 23.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jul 23, 10:30 AM CST, 15 minutes earlier.
Area forecast discussion, Jul 23, 10:30 AM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1130 AM CDT MON JUL 23 2007
.UPDATE...
WEAK SURFACE BOUNDARY DRIFTING WEST FROM EASTERN TEXAS WITH
DEWPOINTS IN 70S ACROSS CENTRAL AND SOUTHERN TEXAS WHILE IN THE
60S ACROSS EASTERN INTO SOUTHEASTERN TEXAS. CLOUDS STARTING TO
SHOW SOME DEVELOPMENT AS CAP IS WEAKENING WITH APPROACH OF UPPER
JET STREAK. PWS REMAIN IN THE 1.7 TO 2 INCH RANGE. WILL MAINTAIN
SLIGHT CHANCE POPS AS EXPECT ACTIVITY TO BE WIDELY SCATTERED.
SIMILAR TO YESTERDAY AND EARLY THIS MORNING, THERE COULD BE SOME
LOCALLY HEAVY DOWNPOURS. HAVE ADDED SLIGHT CHANCE POPS TO HILL
COUNTRY FOR TONIGHT DUE TO APPROACH OF THAT UPPER JET STREAK.
MODELS SHOW DRIER AIR TO THE EAST NOT MAKING MUCH PROGRESS INTO
CENTRAL TEXAS AND HAVE COME BACK TO A CONSENSUS IN A QUICKER
RETURN TO HIGHER RAIN CHANCES AND THREAT OF HEAVIER RAINS CAUSING
ADDITIONAL FLOODING BY WEDNESDAY AND CONTINUING THROUGH THIS
WEEKEND. WILL BE ADDRESSING THESE ISSUES AND LIKELY RAISING POPS
IN LATER FORECASTS. OTHERWISE, ONGOING FORECASTS ON TRACK AT LEAST
IN THE SHORT-TERM.
&&
.PREV DISCUSSION... /ISSUED 629 AM CDT MON JUL 23 2007/
AVIATION...
ALL TAFS ARE VFR FOR THE NEXT 24 HOURS. HOWEVER...THERE IS STILL A
CHANCE FOR SOME FOG TO FORM AT AUS AND HYI IN THE NEXT COUPLE OF
HOURS WITH DEW POINT DEPRESSION ONLY ONE DEGREE. AT THIS POINT
DONT EXPECT THIS TO HAPPEN...BUT WOULDNT BE SHOCKED IF IT DOES.
PREV DISCUSSION... /ISSUED 547 AM CDT MON JUL 23 2007/
DISCUSSION...
ADJUSTED FORECASTS PER 06Z SOLUTIONS AND ENSEMBLE FORECASTS.
WEAK 700 TO 300 HPA TROF IS FORECAST TO STAY MAINLY OVER THE EAST
PART OF SOUTH CENTRAL TEXAS THROUGH TUESDAY...AND IS THEN FORECAST
TO DRIFT WEST WEDNESDAY AND THURSDAY. SHOWED SLIGHT CHANCE OF
SHOWERS OR THUNDERSTORMS TODAY AND TUESDAY...THEN INCREASED RAIN
CHANCES ON WEDNESDAY AS WEAKNESS IN HEIGHT FIELD ALOFT INCREASES
OVER THE AREA AGAIN. LIGHT WINDS ALOFT WILL NOT CARRY THIS PATTERN
AWAY QUICKLY...AS WEAK 700 TO 300 HPA TROF LINGERS OVER THE AREA
THURSDAY THROUGH SATURDAY. SHOWED CHANCE OF SHOWERS OR
THUNDERSTORMS FOR THURSDAY AND FRIDAY. THIS WEAK TROF IS FORECAST
TO DRIFT TO THE WEST AND SOUTHWEST OF THE AREA SATURDAY OR SUNDAY.
SHOWED CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS SATURDAY...
THEN DECREASED POPS SLIGHTLY SUNDAY AS WEAK 700 TO 300 HPA TROF
MOVES TO THE WEST. FORECASTS FOR THE EARLY TO MID PART OF NEXT
WEEK SHOW HIGH OVER CENTRAL U.S. TRYING TO SLOWLY BUILD OVER THE
AREA FROM THE NORTHWEST. THIS INDICATES A SLOW TREND TOWARD DRIER
AND WARMER DAYS FOR NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 92 72 92 72 90 / 20 10 20 10 30
AUSTIN BERGSTROM INTL AIRPORT 92 69 92 69 90 / 20 10 20 10 30
DEL RIO INTL AIRPORT 92 73 93 74 91 / 10 10 20 20 20
SAN ANTONIO INTL AIRPORT 91 73 91 72 89 / 20 10 20 20 40
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
04/02
Hazardous weather outlook, Jul 23, 8:01 AM CST, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
901 AM CDT MON JUL 23 2007
TXZ171>173-183>194-202>209-217>225-228-241000-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
901 AM CDT MON JUL 23 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT...
ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS CAN BE
EXPECTED. LOCALLY HEAVY DOWNPOURS ARE THE MAIN THREAT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
ANOTHER UPPER LEVEL LOW PRESSURE AREA WILL CREATE SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS MAINLY WEDNESDAY THROUGH THE
WEEKEND. LOCALLY HEAVY RAINS AND FLOODING WILL BE THE MAIN
THREATS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Flood, De Witt
- When
- July 23, 10:45 AM CST to July 29, 7:00 PM CST
- Where
- De Witt County, Cuero
- Cause
- Heavy Rain
- Reported by
- Other Federal Agency
- Coordinates
- 29.100, -97.280
The Guadalupe River near Cuero crested at 28.4 ft on July 25 at 9:30 AM CST, where flood stage is 24 ft.
Flash Flood, Hays
- When
- July 23, 5:00 PM CST to 8:30 PM CST
- Where
- Hays County, Wimberley to Driftwood
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 30.000, -98.050
A general 1 to 2 inch rain fell over Hays County, with up to 4 inches northeast of Wimberley. FM12, FM150, and FM3237 were closed due to high water.
Flash Flood, Williamson
- When
- July 23, 5:30 PM CST to 8:00 PM CST
- Where
- Williamson County, Cedar Park to Round Rock
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 30.500, -97.820
From 3 to 4 inches of rain fell between Cedar Park and Round Rock, causing widespread flash flooding along Upper Brushy Creek. FM620 and FM1325 were closed due to high water.
Flash Flood, Gillespie
- When
- July 23, 7:30 PM CST to 9:00 PM CST
- Where
- Gillespie County, Doss to 15 mi S of Harper
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 30.450, -99.130
Between 2 and 4 inches of rain fell in the western half of Gillespie County with up to 6 inches near Doss. FM648, FM783, and FM783 were closed in Gellespie County due to flash flooding.
Flash Flood, Caldwell
- When
- July 23, 8:00 PM CST to 10:00 PM CST
- Where
- Caldwell County, Lockhart to Luling
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.880, -97.670
Rain totals between 2 and 3 inches fell in the late afternoon, causing flash flooding over the southern part of Caldwell County between Lockhart and Luling. Closed due to high water were SH183, FM20 and FM86.
Flash Flood, De Witt
- When
- July 23, 8:00 PM CST to 10:30 PM CST
- Where
- De Witt County, Westhoff to 8 mi SE of Westhoff
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.200, -97.470
From 3 to 4 inches of rain fell southeast of Westhoff in the early evening, closing US87 and FM240 due to high water.
Flash Flood, Kerr
- When
- July 23, 8:00 PM CST to 10:30 PM CST
- Where
- Kerr County, 10 mi N of Ingram to Ingram
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 30.225, -99.230
A general 3 to 4 inch rain was reported in western Kerr County, closing SH27 and SH39 near Ingram.
Flash Flood, Gonzales
- When
- July 23, 9:00 PM CST to 11:00 PM CST
- Where
- Gonzales County, Smiley to Gonzales
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.270, -97.630
Rainfall between 2 and 3 inches caused flash flooding in the late evening period from Gonzales southwestward, closing FM108 and SH111.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Heavy Rain in Alabama, July 23, 20071 death · 1 injured · $13,000 · 50 kt wind · 5 events
- Damaging Wind in North Dakota, July 23, 2007$450,000 · 82 kt wind · 1 event
- Flash Flooding and Damaging Winds in Arizona, July 23, 2007$215,000 · 61 kt wind · 4 events
- Flash Flood and Dust Storm in Arizona, July 23, 2007$130,000 · 61 kt wind · 4 events
- Flash Flooding and Damaging Wind in Texas, July 23 to 24, 2007$24,000 · 54 kt wind · 4 events
- Hail and Damaging Winds in Kentucky, July 23, 2007$5,000 · 1 in hail · 17 events
- Hail and Damaging Winds in Kansas, July 23, 20071 in hail · 12 events
- Heavy Rain in New Jersey, July 23, 20076 events
- Hail and Damaging Winds in Montana, July 23, 20071 in hail · 6 events
- Waterspouts in Gulf of Mexico, July 23, 20075 events
- Excessive Heat in South Dakota, July 23, 20074 events
- Hail and Damaging Wind in Tennessee, July 23 to 24, 2007$500 · 1 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 49526, 49529, 49531, 49534, 49537, 49539, 49542, 49545.